Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 3, 2014, 7:22 PM CDT for Denton County, Texas. It was in force for 113 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 3, 2014, 9:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:35 PM CDT | FLASH FLOOD | Denton, TX | 6-8 INCHES OF WATER ON THE ROAD AT THE INTERSECTION OF HUMMINGBIRD DRIVE AND CARDINAL LANE |
| Apr 3, 8:38 PM CDT | FLASH FLOOD | 6 E Denton, TX | PALOMA CREEK IS OUT ITS BANK AND BEGINNING TO FLOOD HOUSES. |
| Apr 3, 8:38 PM CDT | FLASH FLOOD | 6 E Denton, TX | PALOMA CREEK IS OUT OF ITS BANKS AND BEGINNING TO FLOOD HOUSES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
952 WGUS54 KFWD 040022 FFWFWD TXC121-040215- /O.NEW.KFWD.FF.W.0002.140404T0022Z-140404T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 722 PM CDT THU APR 3 2014 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 721 PM CDT...RUNOFF FROM RECENT HEAVY RAINFALL IN DENTON WILL CONTINUE TO PRODUCE FLASH FLOODING. STORMS IN THE AREA WILL CONTINUE TO PRODUCE RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR AND EXACERBATE ONGOING FLOODING ISSUES WITHIN THE CITY OF DENTON. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE...SHADY SHORES...LITTLE ELM...DENTON...KRUM...KRUGERVILLE...CROSS ROADS AND AUBREY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE DITCHES...STORM DRAINS...OR FLOODED STREAMS. && LAT...LON 3332 9684 3305 9684 3304 9739 3331 9739 $$ CAVANAUGH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:45 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 3, 3:45 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU APR 3 2014 .DISCUSSION... A DRYLINE HAS SURGED THROUGH BOWIE AND BRIDGEPORT BUT REMAINS WELL WEST OF COMANCHE AND GOLDTHWAITE. THE BULGE HAS HELPED MAXIMIZE LOW-LEVEL CONVERGENCE WHERE THE INITIAL SURFACE-BASED STORMS DEVELOPED. DESPITE PERSISTENT CLOUD COVER EAST OF THE BOUNDARY... TEMPERATURES CLIMBED INTO THE 80S WITH DEW POINTS IN THE MID TO UPPER 60S. MID-AFTERNOON MLCAPE VALUES HAVE EXCEEDED 3000J/KG... AND NEW UPDRAFTS ROOTED IN THIS VERY UNSTABLE BOUNDARY LAYER WILL QUICKLY BE ABLE TO SUPPORT LARGE HAIL. ALTHOUGH THERE HAS BEEN SOME MOISTURE RECOVERY IN THE MID-LEVELS...THERE REMAINS AMPLE DRY AIR TO ENHANCE THE DOWNBURST POTENTIAL WITH STORMS THIS AFTERNOON. WITH THE INITIAL STORMS...HIGH LCLS AND VEERING WINDS AHEAD OF THE BOUNDARY WILL TEND TO REDUCE THE TORNADO THREAT. ALTHOUGH THE DRYLINE WILL ENHANCE THE LOW-LEVEL SHEAR...CONVECTIVE ELEMENTS WILL HAVE A TENDENCY TO GRADUALLY SEPARATE FROM THE BOUNDARY. HOWEVER...DEEP LAYER SHEAR FAVORS ROTATING UPDRAFTS. AND WITH DISCRETE CELLS IN A VERY UNSTABLE ENVIRONMENT...THE TORNADO THREAT WILL GRADUALLY INCREASE AS THE ACTIVITY MOVES EAST...EVEN WITHOUT THE AID OF NEAR-BOUNDARY MECHANICS. HOWEVER...INHIBITION REMAINS FARTHER EAST AND MAY PREVENT DEEP CONVECTION FROM INITIATING FAR IN ADVANCE OF THE BOUNDARY. THIS COULD KEEP THE SOUTHEASTERN HALF OF THE CWA...WHICH WILL REMAIN WELL SEPARATED FROM THE LARGE-SCALE FORCING FOR ASCENT... RELATIVELY QUIET UNTIL THE EVENING HOURS. A COLD FRONT IS JUST NORTH OF THE RED RIVER AND WILL EVENTUALLY OVERWHELM THE LINGERING DRYLINE THIS EVENING...INCREASING STORM CHANCES ACROSS CENTRAL AND EAST TEXAS. WITH THIS SURFACE FOCUS... DISCRETE CELLS MAY EVENTUALLY CONGEAL INTO A LINEAR MCS...WHICH WOULD INCREASE THE WIND THREAT WHILE DIMINISHING THE POTENTIAL FOR LARGE HAIL AND TORNADOES. WARM AND HUMID WEATHER HAS PREVAILED MUCH OF THE WEEK...BUT FRIDAY MORNING WILL BE NOTICEABLY COOLER WITH GUSTY NORTH WINDS. TEMPERATURES MAY DIP INTO THE 30S IN NORTHERN ZONES SATURDAY MORNING. ALTHOUGH DEW POINTS ARE MARGINAL FOR FROST...ANYONE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD KEEP ABREAST OF THE FORECAST. A LONGWAVE TROUGH APPROACHING THE WEST COAST WILL CREEP SLOWLY TOWARD TEXAS THIS WEEKEND. PACIFIC MOISTURE WILL BEGIN STREAMING OVER THE COOL SURFACE LAYER ON SATURDAY WHEN RAIN CHANCES WILL RETURN TO THE FORECAST. THE CLOUDY AND UNSEASONABLY COOL WEATHER WILL CONTINUE ON SUNDAY WHEN GULF MOISTURE RETURNS AT 850MB. PROGGED ISENTROPIC LIFT OVER THE COOL SURFACE LAYER WOULD RESULT IN WIDESPREAD RAIN. A 40 POP ON DAY 4 SHOWS MODERATE TO HIGH CONFIDENCE IN RAIN OCCURRING...BUT THIS IS UNLIKELY TO YIELD THE COPIOUS RAINFALL THAT THE DROUGHT-PLAGUED REGION NEEDS. HOWEVER... A SLOW/GENTLE RAIN AND LIMITED EVAPORATION WILL ALLOW THE TOPSOIL TO MAKE THE MOST OF WHAT DOES FALL. UNFORTUNATELY FOR THOSE ENGAGED IN OUTDOOR ACTIVITIES...SUNDAY LOOKS TO BE AN UNSEASONABLY COOL AND DAMP DAY FOR APRIL. THE TROUGH WILL PASS EAST AROUND MONDAY...BRINGING AN END TO THE RAIN CHANCES. REINFORCING SHOTS OF COOL AIR IN THE NORTHWEST FLOW ON THE BACKSIDE OF THE SYSTEM WILL PREVENT TEMPERATURES FROM RETURNING TO NORMAL UNTIL LATE NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 67 45 67 48 / 20 0 0 20 20 WACO, TX 50 70 44 68 48 / 30 0 0 20 30 PARIS, TX 48 65 41 65 46 / 70 0 0 10 20 DENTON, TX 45 67 42 65 46 / 20 0 0 20 20 MCKINNEY, TX 46 67 40 65 46 / 20 0 0 10 20 DALLAS, TX 49 68 46 66 48 / 20 0 0 20 20 TERRELL, TX 50 67 43 65 47 / 50 0 0 20 20 CORSICANA, TX 51 68 45 66 48 / 50 0 0 20 30 TEMPLE, TX 50 70 44 66 49 / 30 0 0 20 30 MINERAL WELLS, TX 43 69 40 66 46 / 5 0 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-100>102- 115>117-129>132-141. && 09/25
Hazardous weather outlook, Apr 3, 3:24 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT THU APR 3 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS MUCH OF NORTH AND CENTRAL TEXAS. THE RISK AREA IS EAST OF A LINE FROM ST JO TO MINERAL WELLS TO COMANCHE...AND INCLUDES THE DFW METROPLEX AND THE WACO/TEMPLE/KILLEEN AREAS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS...BUT ONE OR TWO TORNADOES MAY ALSO OCCUR. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ALONG AND WEST OF INTERSTATE 35. A RED FLAG WARNING WILL BE IN EFFECT THROUGH EARLY THIS EVENING IN AREAS ALONG AND WEST OF A LINE FROM NOCONA...TO GLEN ROSE...TO COMANCHE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY EVENING...BUT THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED IN SOME AREAS THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 3, 6:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT THU APR 3 2014
TXZ103-040030-
DENTON TX-
657 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL DENTON COUNTY
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF DENTON...MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AUBREY...
BARTONVILLE...COPPER CANYON...CORINTH...CORRAL CITY...CROSS ROADS...
DENTON...DOUBLE OAK...HACKBERRY...HICKORY CREEK...HIGHLAND VILLAGE...
JUSTIN...KRUGERVILLE...KRUM...LAKE DALLAS...LITTLE ELM...NORTHLAKE...
SHADY SHORES...THE COLONY AND LAKE LEWISVILLE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3337 9684 3309 9684 3304 9739 3320 9740
3323 9740 3323 9739 3334 9739
TIME...MOT...LOC 2358Z 257DEG 27KT 3319 9724
CAVANAUGHLocal storm report, Apr 3, 7:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FUNNEL CLOUD 2 E PROSPER 33.23N 96.79W
04/03/2014 COLLIN TX TRAINED SPOTTER
FUNNEL CLOUD HALF WAY TO THE GROUND 2 MILES EAST OF
PROSPERSpecial weather statement, Apr 3, 7:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT THU APR 3 2014
TXZ143>145-157-159-040100-
HAMILTON TX-HILL TX-MCLENNAN TX-BOSQUE TX-CORYELL TX-
707 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BOSQUE COUNTY
NORTHERN CORYELL COUNTY
EAST CENTRAL HAMILTON COUNTY
HILL COUNTY
MCLENNAN COUNTY
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BENBROOK...
MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BRUCEVILLE-EDDY...BYNUM...CARL'S CORNER...CLIFTON...CRAWFORD...FORT
GATES...GATESVILLE...HALLSBURG...HEWITT...HILLSBORO...HUBBARD...
LACY-LAKEVIEW...LORENA...MART...MCGREGOR...MOODY...NORTHCREST...
RIESEL...ROBINSON...VALLEY MILLS...WACO...WEST...WHITNEY...WOODWAY
AND LAKE WHITNEY STATE PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3153 9812 3191 9767 3215 9704 3181 9674
3171 9693 3152 9681 3124 9734 3139 9747
3139 9769
TIME...MOT...LOC 0006Z 180DEG 0KT 3262 9745Local storm report, Apr 3, 7:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 N GRANBURY 32.51N 97.80W
04/03/2014 E0.75 INCH HOOD TX TRAINED SPOTTERLocal storm report, Apr 3, 7:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MCKINNEY 33.20N 96.62W
04/03/2014 E1.75 INCH COLLIN TX LAW ENFORCEMENT
REPORTED AT SHERIFFS OFFICE AT BLOOMDALE ROAD AND US 75Local storm report, Apr 3, 7:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 10 S WEATHERFORD 32.63N 97.80W
04/03/2014 E1.00 INCH PARKER TX AMATEUR RADIO
REPORTED NEAR TIN TOP IN SOUTHERN PARKER COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 58 min |
| Apr 3, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 55 min |
| Apr 3, 7:07 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 53 min |
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 49 min |
| Apr 3, 7:11 PM CDT | Tornado Warning | FWD | Collin | 49 min |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 55 min |
| Apr 3, 7:43 PM CDT | Tornado Warning | FWD | Collin, Hunt | 47 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Apr 3, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant, Wise | 66 min |
| Apr 3, 8:24 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Apr 3, 8:27 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Hunt | 48 min |
| Apr 3, 8:40 PM CDT | Flash Flood Warning | FWD | Collin, Hunt | 2 hr |
| Apr 3, 9:11 PM CDT | Areal Flood Warning | FWD | Denton | 3 hr |
| Apr 3, 9:11 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Apr 3, 9:41 PM CDT | Special Weather Statement | FWD | Rains, Rockwall | 34 min |
| Apr 3, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 53 min |
| Apr 3, 9:56 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 46 min |
| Apr 3, 11:59 PM CDT | Wind Advisory | FWD | Bosque, Collin, Comanche, Cooke, Dallas, Delta and 26 more | 3 hr |
| Apr 4, 2:37 AM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Apr 4, 9:19 AM CDT | River Flood Warning | FWD | Hunt | 26 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.